Family, Internal Medicine, General Medical Questions/Allergic reaction


Hi !  My husband woke up Friday morning thinking he was coming down with Pink Eye (felt like he had sand in his eyes and a little blood shot) so he went to his physician because we were heading out of town for the weekend.  His physician said it wasn't pink eye yet but may turn into it so he gave him a script for the drops in case it got worse.  Friday they continued to be somewhat itchy - so Saturday he used the drops and took Benadryl - as the weekend progressed he started with a rash on his forearm, fingers, and his forehead.  Welts started appearing around his eyes and both eyes continued to get really puffy.  Sunday he woke up and could barely open his one eye it was swollen shut - both eyes were very red around them and the rash was itchy along with his eyes.  He went to Urgent Care and they diagnosed him with somekind of allergic reaction (don't know what as he has not changed anything) - gave him prednisone (started with 6 pills the first day) along with some eye cream (which he was told to use until it ran out and that was only a couple of doses) - he is now on the 4th day of the prednisone and the swelling has gone down but around his eyes are still very red and his eyes are very itchy still (thats with taking benadryl twice a day) - do you think he needs to go back to the doctors or does an allergic reaction take this long to clear up even with the meds he is on ?

that certainly sounds allergic and it is possible he was allergic to the eyedrops also.....    sometimes it takes days to get rid of the allergy symptoms, but they will persist especially if he is still being exposed to whatever caused it, pollen, etc.

Family, Internal Medicine, General Medical Questions

All Answers

Answers by Expert:

Ask Experts


Robert Borucki


I am an expert in Family Medicine and Emergency Medicine.


I am trained and boarded in Family Medicine and have also worked extensively in emergency medicine for over 10 years.

BA in Natural Sciences; MD in 1986\borucki

©2016 All rights reserved.